SU(N) skyrmions and harmonic maps

Ioannidou, Theodora. and Piette, Bernard and Zakrzewski, Wojtek (1999) SU(N) skyrmions and harmonic maps. Journal of Mathematical Physics, 40 (12). pp. 6353-6365. ISSN 0022-2488. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


Harmonic maps from S-2 to CPN-1 are introduced to construct low-energy configurations of the SU(N) Skyrme model. We show that one of such maps gives an exact, topologically trivial, solution of the SU(3) model. We study various properties of these maps and show that, in general, their energies are only a little higher than the energies of the corresponding SU(2) embeddings. Moreover, we show that the baryon and energy densities of the SU(3) configurations with baryon number B=3-6 are more symmetrical than their SU(2) analogs, thus suggesting that there exist solutions of the model with these symmetries. We also show that any SU(2) solution embedded into the SU(4) Skyrme model becomes a topologically trivial solution of this model. (C) 1999 American Institute of Physics. [S0022-2488(99)02712-7].

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: I.T. Ekpo
Date Deposited: 19 Apr 2009 20:32
Last Modified: 07 Apr 2014 09:28
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):